Alert archive / Florida / Wind Advisories in 2022

Wind Advisory 3, NWS Jacksonville, FL

February 6, 2022Duval County, Nassau County, Florida; Camden County, Glynn County, Georgia

NWS Jacksonville, FL issued this wind advisory at Feb 6, 2022, 2:39 AM EST for Duval County, Nassau County, Florida; Camden County, Glynn County, Georgia. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Feb 6, 2022, 2:39 AM EST (07:39 UTC)
Expired
Feb 6, 2022, 7:46 PM EST
In force
17 hr
Issued by
NWS Jacksonville, FL

Counties Duval County, FL, Nassau County, FL, Camden County, GA, Glynn County, GA

The radar

The Jacksonville radar (KJAX), 32 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 7.7 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2022-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2022-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
596 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

258 
WWUS72 KJAX 060739
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
239 AM EST Sun Feb 6 2022

FLZ133-062100-
/O.NEW.KJAX.WI.Y.0003.220206T0739Z-220206T2100Z/
Coastal St. Johns-
Including the cities of Ponte Vedra Beach, Durbin, Palm Valley, 
Anastasia, and Saint Augustine
239 AM EST Sun Feb 6 2022

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

* WHAT...North winds 15 to 20 mph with gusts up to 40 mph.

* WHERE...Coastal St. Johns County.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

FLZ124-125-GAZ154-166-062115-
/O.NEW.KJAX.WI.Y.0003.220206T0739Z-220207T0700Z/
Coastal Nassau-Coastal Duval-Coastal Glynn-Coastal Camden-
Including the cities of Amelia City, Fernandina Beach, Yulee, 
Arlington, Jacksonville, Oceanway, Tallyrand, Jekyll Island, 
Glynn Haven, Sea Island, St. Simons, Country Club Estate, 
Dock Junction, Dover Bluff, Kingsland, and Dungeness
239 AM EST Sun Feb 6 2022

...WIND ADVISORY IN EFFECT UNTIL 2 AM EST MONDAY...

* WHAT...North winds 15 to 20 mph with gusts up to 40 mph.

* WHERE...In Georgia, Coastal Glynn and Coastal Camden Counties. 
  In Florida, Coastal Nassau and Coastal Duval Counties.

* WHEN...Until 2 AM EST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
2 follow-up statements
790 
WWUS72 KJAX 062038
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
338 PM EST Sun Feb 6 2022

FLZ133-062145-
/O.EXP.KJAX.WI.Y.0003.000000T0000Z-220206T2100Z/
Coastal St. Johns-
Including the cities of Ponte Vedra Beach, Durbin, Palm Valley, 
Anastasia, and Saint Augustine
338 PM EST Sun Feb 6 2022

...WIND ADVISORY WILL EXPIRE AT 4 PM EST THIS AFTERNOON...

Winds are no longer expected to reach Wind Advisory criteria.

$$

FLZ124-125-GAZ154-166-070700-
/O.CON.KJAX.WI.Y.0003.000000T0000Z-220207T0700Z/
Coastal Nassau-Coastal Duval-Coastal Glynn-Coastal Camden-
Including the cities of Amelia City, Fernandina Beach, Yulee, 
Arlington, Jacksonville, Oceanway, Tallyrand, Jekyll Island, 
Glynn Haven, Sea Island, St. Simons, Country Club Estate, 
Dock Junction, Dover Bluff, Kingsland, and Dungeness
338 PM EST Sun Feb 6 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EST MONDAY...

* WHAT...North winds 15 to 25 mph with gusts up to 40 mph.

* WHERE...In Georgia, Coastal Glynn and Coastal Camden Counties. 
  In Florida, Coastal Nassau and Coastal Duval Counties. 

* WHEN...Until 2 AM EST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
575 
WWUS72 KJAX 070046
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
746 PM EST Sun Feb 6 2022

FLZ124-125-GAZ154-166-070200-
/O.CAN.KJAX.WI.Y.0003.000000T0000Z-220207T0700Z/
Coastal Nassau-Coastal Duval-Coastal Glynn-Coastal Camden-
Including the cities of Amelia City, Fernandina Beach, Yulee, 
Arlington, Jacksonville, Oceanway, Tallyrand, Jekyll Island, 
Glynn Haven, Sea Island, St. Simons, Country Club Estate, 
Dock Junction, Dover Bluff, Kingsland, and Dungeness
746 PM EST Sun Feb 6 2022

...WIND ADVISORY IS CANCELLED...

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this wind advisory went out at Feb 6, 12:48 AM EST, 1 hour 51 minutes earlier.

Area forecast discussion, Feb 6, 12:48 AM EST, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1248 AM EST Sun Feb 6 2022

.AVIATION...
[Through 00Z Monday]

Areas of rain and showers expected to continue to increase into
early Sunday morning with occasional vsby 3-5SM in RA/BR...due to
a shortwave disturbance aloft moving into the area and a sfc low
developing off the northeast FL coast late today and tonight.
Shower activity expected to diminish a bit tonight for TAFs
(except probably continuing at SSI) while showers lift to the
northeast. VFR ceilings are noted at JAX and SSI at this time but
expected to deteriorate through 12Z to IFR. MVFR ceilings
currently at CRG, VQQ, and possibly at GNV with IFR at SGJ. The
forecast generally looks on track for lowering ceilings to IFR at
all the TAFs through 12Z-15Z Sunday. IFR will continue rest of
today especially for northeast FL TAFs, but SSI is more on the
edge of IFR and low- end MVFR. There is a small chance of LIFR
ceilings after about 12Z today local portions of northeast FL, and
then a better chance of some LIFR going into the late afternoon
into tonight so have put in LIFR at JAX, CRG, SGJ, and VQQ during
the evening hours. North to northeast winds 5-10 knots across the
interior and slightly higher at the coast, but will increases to
10-15 knots gusting to 20-30 kt today.

&&

.PREV DISCUSSION [808 PM EST]...

.NEAR TERM [Through Sunday Night]...

Thanks to impressive cold advection, much cooler conditions today
with temperatures as of 3 pm in the low to mid 50s areawide this
afternoon (a 25-30 degree 24hr swing). Though skies were mostly
sunny early today, the latest visible/radar imagery depicts
enhancing cirrus shield and and spotty sprinkles overspreading
the area in advance of an upper shortwave. Meanwhile at the
surface, high pressure was building from the northwest.

As the aforementioned upper wave rides overhead tonight, it will
sharpen an inverted coastal trough and further tighten gradients
winds along the coast and adjacent Atlantic waters. Gusty winds,
around 35-40 mph, are expected along the immediate coast Sunday
morning as the coastal trough sharpens and the low begins to
organize. In addition to the uptick in winds, scattered to
numerous showers will begin to bloom over the waters this evening
before spreading inland (westward) overnight as an area of low
pressure develops just off the coast of Flagler county. The low
will hug the coast as it lifts northward through Sunday before it
is propelled to northeastward Sunday night. Scattered to numerous
wrap-around showers are expected north of the low as it treks
across the coastal waters. Overall rain accumulations associated
with these showers will be fairly light across inland areas (under
a half-inch) whereas the coastal areas have a better chance of
measuring rain totals closer to an inch.

Cold advection will weaken tonight as predominant flow becomes
northeasterly. Lows will span the upper 30s and low 40s in SE GA
while upper 40s and low 50s are expected across the rest of NE FL
tonight. Overcast conditions will only allow about 10 degrees of
heating from morning lows, with highs in the 50s and low 60s.
Onshore flow will help warm bring lows back into the normal range
Sunday night.

.SHORT TERM [Monday through Tuesday Night]...

The coastal low will quickly move northeastward along the
southeast coast on Monday. Associated wrap-around cloud cover will
begin to clear out however another wave of energy will usher in
another bout of cloud cover Monday ahead of an approaching front
to the north. Prefrontal showers will increase from northwest to
southeast Monday afternoon and evening as the front nears the
area. Precip will taper from northwest to southeast Tuesday
morning as the front exits to the southeast. A drier, cooler
airmass will begin to filter in behind the front on northwesterly
flow. Temps will remain below seasonal norms early next week and
coastal areas will likely be cooler Monday night as flow backs to
the northwest and the maritime influence is lost. Tuesday night
may be the coolest night over the next week, with lows falling
back into the 30s and potentially near freezing across inland SE
GA. Frost is certainly possible Tuesday night in SE GA but
confidence in widespread frost is low as dew points hover around
freezing.

.LONG TERM [Tuesday Through Saturday]...

Temperatures will rebound toward normal through the mid to late
week period as high pressure to the west extends a ridge axis
overhead. A dry cool front will pass through Thursday night but
flow will remain westerly, limiting the extent of cold air
advection. High pressure will build from the from the west and
then over the are through the end of the work week. Models diverge
quite a bit next weekend as the another amplified upper trough
extends into the Deep south. However far south this trough extends
remains in question. Ensembles are in a bit more agreement in
another round of beneficial rain next weekend, though the Euro
ensemble is much more aggressive with rainfall/PWAT. With these
differences in mind, have kept pops below mentionable but this
will likely change through the upcoming week.

.MARINE...

Small Craft Advisory conditions will continue through Sunday
night. A coastal trough will organize into a low early Sunday
leading to a northeasterly wind surge and rising seas; 6-8 ft
nearshore and 8-11 ft offshore. Occasional gusts to Gale are
possible in the nearshore waters Sunday morning. The low will lift
northeastward out of the coastal waters Sunday night and winds
will begin to decrease. After a lull in winds Monday another
front will enhance winds to Caution levels and bring scattered
showers Tuesday. High pressure will build from the west and
elongate an axis over the waters Wednesday and Thursday. A dry
front will slide into the waters Friday bringing a return
northeasterly breezes.

Rip Currents: High Rip Current Risk expected at all local beaches
Sunday as strong northeast winds develop and elevated surf between
3-6 feet. Relaxing winds and lowering surf will lower Risk to
Moderate Monday.

.FIRE WEATHER...

Cooler and slightly drier conditions this afternoon with another
veil of clouds increasing across NE FL. Breezy northeasterly winds
will continue through Sunday as an area of low pressure organizes
along the Atlantic coast of central FL. Winds will be the
strongest along the coast with occasional gusts between 35-40 mph
possible Sunday afternoon. Despite elevated winds Sunday,
afternoon dispersion will trend on the low side due to shallow
mixing as scattered to numerous showers and low clouds overspread
the area. Winds will begin to relax and flop back to the northwest
Sunday night as the low lifts northeastward. Another batch of
scattered showers will develop from the Suwannee Valley
northeastward to the SE GA coast Monday night ahead of an
approaching front. These showers will slide southeastward through
Tuesday with a drier and cooler airmass filtering in behind.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  38  50  41  55  39 /  10  30  50  30  30
SSI  43  52  46  58  43 /  70  60  50  30  50
JAX  46  57  47  61  43 /  70  60  40  20  50
SGJ  49  60  51  62  45 /  90  70  40  10  50
GNV  46  58  47  64  45 /  50  40  20  10  50
OCF  47  62  49  66  46 /  50  40  10  10  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory until 3 PM EST Monday for Waters from
     Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM-
     Waters from Fernandina Beach to St. Augustine FL from 20 to
     60 NM-Waters from St. Augustine to Flagler Beach FL from 20
     to 60 NM.

     Small Craft Advisory until 8 AM EST Monday for Coastal waters
     from Altamaha Sound to Fernandina Beach FL out 20 NM-
     Coastal waters from Fernandina Beach to St. Augustine FL
     out 20 NM-Coastal waters from St. Augustine to Flagler
     Beach FL out 20 NM.

&&

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 2:44 AM ESTRip Current StatementJAXDuval, Flagler, Nassau39 hr

Nearby

Wind Advisories in Florida, 2022Wind Advisories in Georgia, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.